MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTHXSFT0103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 04/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.Aneurysm rupture is a known and anticipated complication with these types of procedures and is noted in the device labeling.Therefore, it was determined that the reported aneurysm rupture was an anticipated procedural complication the manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a coil embolization to treat a rupture of an internal carotid artery (ica) and posterior communicating artery (pcom) aneurysm using penumbra smart coils (smart coils), penumbra system 3max reperfusion catheter (3maxc), balloon catheter, and a non-penumbra microcatheter.During the procedure, a rupture of the ica and pcom was noted.The physician used a balloon catheter to control the rupture.Subsequently, the balloon catheter was deflated and the clot in the m2 segment of the middle cerebral artery was removed using the 3maxc.The physician performed a computerized tomography (ct) scan post procedure that revealed minimal blood.Post procedure, patient is alert and oriented, symmetric and no drift.On (b)(6) 2021, patient was discharged home in stable condition.The rupture aneurysm was reported to be a serious adverse event with a definite relationship to the index procedure and to the smart coil.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11809548
Report Number3005168196-2021-01017
Device Sequence Number3646416
Product Code HCG
UDI-Device Identifier00814548015620
UDI-Public00814548015620
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model Number400SMTHXSFT0103
Device Catalogue Number400SMTHXSFT0103
Device Lot NumberF101999
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Initial Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Date Report Sent to FDA01/01/2005